MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP STERNUM BLADE (100PK) OFFSET (32.0 X 0.79 X 6.3MM); BLADE, SAW, SURGICAL, CARDIOVASCULAR

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP STERNUM BLADE (100PK) OFFSET (32.0 X 0.79 X 6.3MM); BLADE, SAW, SURGICAL, CARDIOVASCULAR
Catalog Number 0298097104
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Respiratory Arrest (4461)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event problem: the quality investigation is complete.Device not available for return.
 
Event or Problem Description
It was reported that during a procedure, the blade broke off in the sternum bone.The procedure was stopped, the patient¿s lungs were re-inflated, the product was removed, and a new product was obtained to finish procedure.The procedure was completed successfully; the duration of the surgical delay was not reported, and no additional adverse consequences were reported.

Brand Name
STERNUM BLADE (100PK) OFFSET (32.0 X 0.79 X 6.3MM)
Common Device Name
BLADE, SAW, SURGICAL, CARDIOVASCULAR
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-IRELAND
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
Manufacturer Contact
una barry
instruments division
carrigtwohill bus. & tech park
carrigtwohill NA
EI   NA
214532900
MDR Report Key16156762
Report Number3015967359-2023-00054
Device Sequence Number7005169
Product Code DWH
UDI-Device Identifier34546540897924
UDI-Public34546540897924
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0298097104
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown